Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 40, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 28, 2006, 7:39 PM MDT for Sheridan County, Nebraska. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 28, 2006, 7:39 PM MDT (01:39 UTC)
- Expired
- May 28, 2006, 8:30 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Sheridan County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 8:05 PM MDT | TSTM WND GST 61 | 16 Nnw Rushville, NE | |
| May 28, 8:10 PM MDT | TORNADO | 12 Sw Gordon, NE | PUBLIC REPORTED POSSIBLE TORNADO RELAYED THROUGH KSDZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 5:10 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 2099 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 290140 SVRLBF NEC161-290230- /O.NEW.KLBF.SV.W.0040.060529T0139Z-060529T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 739 PM MDT SUN MAY 28 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 830 PM MDT * AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF METACALF STATE WILDLIFE MANAGEMENT AREA TO ANTIOCH...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF PINE RIDGE TO 11 MILES SOUTHEAST OF ALLIANCE... AND MOVING NORTHEAST AT 60 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LAKESIDE...INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD AND INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD BY 745 PM MDT... HIGHWAY 250 CROSSING THE NIOBRARA RIVER...SMITH LAKE STATE WILDLIFE MANAGEMENT AREA...DIAMOND LAKE AND RUSHVILLE BY 750 PM MDT... CLINTON BY 800 PM MDT... INTERSECTION OF HIGHWAY 27 AND MILLS ROAD AND HIGHWAY 27 CROSSING THE NIOBRARA RIVER BY 810 PM MDT... THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS THE NEBRASKA PANHANDLE. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4299 10278 4210 10273 4208 10270 4201 10269 4200 10241 4298 10209 $$ CDC
3 follow-up statements
000 WWUS53 KLBF 290154 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 854 PM CDT SUN MAY 28 2006 NEC161-290230- /O.CON.KLBF.SV.W.0040.000000T0000Z-060529T0230Z/ SHERIDAN NE- 754 PM MDT SUN MAY 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR SHERIDAN COUNTY... AT 747 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 87 MILE MARKER 40 TO HIGHWAY 27 MILE MARKER 180...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF HAY SPRINGS TO 13 MILES NORTH OF ELLSWORTH...MOVING NORTHEAST AT 60 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HIGHWAY 27 MILE MARKER 200 BY 800 PM MDT... BILLYS LAKE...HIGHWAY 87 MILE MARKER 60...HIGHWAY 20 MILE MARKER 90 AND RUSHVILLE BY 805 PM MDT... HIGHWAY 27 CROSSING THE NIOBRARA RIVER...HIGHWAY 27 MILE MARKER 210...HIGHWAY 20 MILE MARKER 100 AND CLINTON BY 810 PM MDT... INTERSECTION OF HIGHWAY 27 AND MILLS ROAD BY 815 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT MONDAY MORNING FOR NORTHWESTERN NEBRASKA. LAT...LON 4299 10278 4210 10273 4202 10205 4297 10211 $$ CDC
000 WWUS53 KLBF 290203 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 904 PM CDT SUN MAY 28 2006 NEC161-290230- /O.CON.KLBF.SV.W.0040.000000T0000Z-060529T0230Z/ SHERIDAN NE- 804 PM MDT SUN MAY 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR SHERIDAN COUNTY... AT 800 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD TO WICKSON LAKE...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF PINE RIDGE TO 14 MILES NORTHEAST OF ALLIANCE...MOVING NORTHEAST AT 65 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HIGHWAY 250 CROSSING THE NIOBRARA RIVER...DIAMOND LAKE...HIGHWAY 250 MILE MARKER 20 AND RUSHVILLE BY 810 PM MDT... ARGO HILL...HIGHWAY 27 MILE MARKER 190...SMITH LAKE STATE WILDLIFE MANAGEMENT AREA AND HIGHWAY 250 MILE MARKER 40 BY 815 PM MDT... HIGHWAY 250 MILE MARKER 30 BY 820 PM MDT... BILLYS LAKE BY 825 PM MDT... WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT MONDAY MORNING FOR NORTHWESTERN NEBRASKA. LAT...LON 4299 10278 4210 10273 4202 10205 4297 10211 $$ CDC
000 WWUS53 KLBF 290235 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 935 PM CDT SUN MAY 28 2006 NEC161-290245- /O.EXP.KLBF.SV.W.0040.000000T0000Z-060529T0230Z/ SHERIDAN NE- 835 PM MDT SUN MAY 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SHERIDAN COUNTY EXPIRES AT 830 PM MDT... A TORNADO WARNING REMAIN IN EFFECT UNTIL 9 PM MDT FOR NORTHEAST SHERIDAN COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT MONDAY MORNING FOR NORTHWESTERN NEBRASKA. LAT...LON 4299 10278 4210 10273 4202 10205 4297 10211 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:38 PM MDT, 5 hours 1 minute earlier.
Area forecast discussion, May 28, 2:38 PM MDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT SUN MAY 28 2006 .DISCUSSION... SURFACE TROUGH EXTENDED FROM NCNTRL EAST OF ANW SOUTHWEST TO OGA AT 19Z WHILE PRIMARY COLD FRONT EXTENDED FROM SURFACE LOW IN SOUTH CENTRAL NORTH DAKOTA TO NEAR RAP AND WEST INTO NORTHERN WYOMING. SATELLITE SHOWS THINNING CLOUD SHIELD SOUTHWEST ACROSS THE PANHANDLE AND EDGING EASTWARD. MOUNTAIN WAVES EVIDENT ON IR AND VISIBLE SATELLITE IMAGERY WITH JET STREAK NOW ACROSS COLORADO TO LIFT NORTHEAST ON THE HIGH PLAINS THIS EVENING. MODEL BLEND USED FOR TONIGHT WITH HIGH BASED CONVECTION TO FORM TO THE WEST AND POSSIBLY CLIP THE FAR NORTHWEST ZONES WHILE MOVING NORTHEAST. MAIN DYNAMICS WILL LIFT NORTHEAST WITH DRIER AIR BEING DRAWN INTO SOUTHWEST NEBRASKA OVERNIGHT AS THE COLD FRONT SINKS SOUTHEAST AND EXITS FORECAST AREA MONDAY MORNING. TRENDED TEMPERATURES TOWARD THE COOLER MAV GUIDANCE WITH FEW CLOUDS AND DRIER AIR. MONDAY SURFACE HIGH PRESSURE WILL RIDGE SOUTHEAST WITH MORE SEASONABLE TEMPERATURES INTO TUESDAY AS DAYTIME HIGHS REACH INTO THE MID 70S NORTHWEST TO LOWER 80S SOUTHEAST. THE FRONT WILL STALL TO THE SOUTH INTO KANSAS MONDAY NIGHT THROUGH TUESDAY. TRENDED FORECAST TOWARD THE GFS WITH CHANCE OF PRECIPITATION TUESDAY AS JETSTREAM RETURNS SOUTH AND CONVERGENT LOW LEVEL FLOW HELP DRAW MOISTURE BACK TO THE WEST. IN THE EXTENDED FROM WEDNESDAY THROUGH SUNDAY LONG RANGE MODELS DIFFER SUFFICIENTLY TO LIMIT LARGE CHANGES IN GRIDS. LOW POPS CONTINUED WEDNESDAY NIGHT AS INCREASED JET DYNAMICS WORK WITH THE MAXIMUM HEATING OF THE DAY TO CREATE ELEVATED CONVECTION TO THE NORTHWEST THAT WILL MOVE SOUTHEAST OVERNIGHT. THEN AS THE RIDGE REBUILDS TO THE WEST AND MOVES EAST THROUGH FRIDAY DRY WITH TEMPERATURES TO AGAIN REBOUND WITH 12Z MEX NUMBERS SHOWING THIS TREND. ON FRIDAY LEE TROUGH REFORMS ON THE HIGH PLAINS AS HEIGHT FALL WITH THE APPROACH OF THE NEXT SYSTEM FROM THE WEST COAST. THE JET STREAM WILL LIFT WELL NORTH WITH ANY CONVECTION OVER THE WEEKEND TO BE MORE DIURNAL FRIDAY NIGHT INTO SATURDAY AS THE MAIN DYNAMICS SHIFT NORTHWARD INTO CANADA THEREFORE THURSDAY THROUGH SUNDAY LEFT DRY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 19
Hazardous weather outlook, May 28, 2:33 PM MDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SUN MAY 28 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-292045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 333 PM CDT SUN MAY 28 2006 /233 PM MDT SUN MAY 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM COVERAGE OVER WYOMING AND COLORADO IS EXPECTED TO INCREASE THIS EVENING AND AFFECT PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS EVENING AND INTO THE OVERNIGHT. MOST OF THE ACTIVITY IS EXPECTED TO BE NORTH AND WEST OF A LINE FROM VALENTINE TO CRESCENT LAKE. A FEW STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE NEXT CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE LATE MONDAY NIGHT ACROSS CHASE...HAYES AND FRONTIER COUNTIES...AND ACROSS THE ENTIRE AREA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:05 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 40 min |
| May 28, 7:50 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 40 min |
| May 28, 8:16 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| May 28, 8:25 PM MDT | Tornado Warning | LBF | Cherry, Sheridan | 35 min |
| May 28, 9:26 PM MDT | Wind Advisory | LBF | Arthur, Chase, Deuel, Garden, Grant, Keith and 1 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.